Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 113, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 15, 2018, 3:17 PM CDT for Hamilton County, Texas. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2018, 3:17 PM CDT (20:17 UTC)
- Expired
- May 15, 2018, 4:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 65.0 mph
County Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 118 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:00 PM CDT | TSTM WND DMG | 8 Sse Shive, TX | POWERLINES AND TREE LIMBS DOWN |
| May 15, 4:02 PM CDT | TSTM WND DMG | 5 W Hamilton, TX | SEVERAL TREES DOWN 5 MILES WEST ON HWY 36. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794
WUUS54 KFWD 152017
SVRFWD
TXC193-152115-
/O.NEW.KFWD.SV.W.0113.180515T2017Z-180515T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
317 PM CDT TUE MAY 15 2018
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Central Hamilton County in central Texas...
* Until 415 PM CDT.
* At 317 PM CDT, a severe thunderstorm was located north of
Hamilton, moving southeast at 20 mph.
HAZARD...65 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hamilton, Evant and Cranfills Gap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Heavy rainfall is occurring with this storm, and may lead to
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3175 9804 3178 9784 3167 9777 3146 9819
3178 9824
TIME...MOT...LOC 2017Z 323DEG 18KT 3174 9813
HAIL...1.25IN
WIND...65MPH
$$
BainWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:08 PM CDT, 9 minutes earlier.
Area forecast discussion, May 15, 3:08 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 308 PM CDT Tue May 15 2018 .SHORT TERM... There are two areas of convection that will be of concern to the forecast through the evening hours. The first area is an MCS that developed earlier this afternoon over western Oklahoma, that as of about 2:25 PM CDT is roughly 30 miles north of the Red River. These storms should cross the Red River and enter Montague and Cooke Counties during the next couple of hours. The environment ahead of these thunderstorms is characterized by SBCAPE of 2,000+ J/kg and surface dewpoints near 70 F. A few damaging wind reports have already been received with these thunderstorms over Oklahoma, and conditions are favorable for them to maintain intensity as they continue south, reaching the Dallas/Fort Worth area by around 6:00 PM this evening. While widespread severe weather is not anticipated with these storms, a few storms will likely be strong with gusty winds and small hail possible. The second area of convection is a cluster of thunderstorms that has developed along a line from Mineral Wells to Comanche. Highres guidance is not handling these storms as well as the more organized storms in Oklahoma, but nonetheless they are in an environment of around 2,500 J/kg SBCAPE and surface dewpoints in the upper 60s, so they too should maintain their intensity for the next few hours. These storms are expected to merge into a cluster and move south to southeast at 10-15 MPH. These storms will bring a threat for gusty winds, frequent lightning, and heavy downpours to parts of Central Texas. A few storms could be severe with damaging winds and small hail possible. These storms should exit our county warning area around midnight tonight. Heading into the overnight, the forecast remains tricky as highres guidance has struggled all day with convective trends. Visible satellite imagery shows thunderstorms beginning to develop along the east side of the Sangre de Cristo Mountains in northern New Mexico. This is fairly in line with the HRRR which grows these thunderstorms upscale into an MCS quickly. This MCS is forecast to move across the Texas Panhandle, then drop southeast into the Red River Valley late tonight as it rides northwest flow aloft. These thunderstorms should weaken significantly before reaching our county warning area, but will maintain chance PoPs along the Red River after midnight as some scattered showers and thunderstorms may remain. The overnight severe weather threat should be minimal. Godwin && .LONG TERM... /Wednesday through Tuesday/ Provided that storms impact most of the region tonight, the airmass should be fairly worked over Wednesday. Will keep a 20 percent chance of showers/storms over the entire area with the idea that any activity would either be isolated elevated morning showers or isolated surface based afternoon pop-up convection. Generally mostly sunny skies in the afternoon will help temperatures reach their highs of upper 80s in the north to lower 90s in the south. Once again more vigorous convection will develop to our west Wednesday afternoon. Although the atmosphere will not be quite as unstable as today, the mid level northwesterly flow does increase to 25-30 knots which should help this convective activity make it into the region after dark. No big squall lines are expected and this activity should stay isolated to scattered in nature so PoPs will be low and mainly over the western areas. Convection will dissipate as it heads into increasing inhibition in the heart of the CWA. Upper level ridging will begin to build over the region on Thursday, but it still looks like there will be another round of afternoon convection to our west and enough flow to potentially bring it into the western zones Thursday night. Otherwise temperatures will respond to the upper level ridging and increasing thickness values and warm to the 90-95 degree range across the entire region Thursday, Friday, and Saturday. Will keep the rain out of the forecast during this time period, even though convection will continue to fire daily in west Texas. This is because the upper level flow will become more southwesterly ahead of the next upper trough and storm motions should keep the convection to the northwest of the CWA. This trough will result in stronger low level flow from the south and southeast by Sunday, bringing a "cooler" fetch off of the Gulf. High temperatures will trend slightly downward Sunday into early next week. As the trough moves into the Plains the flow may be more favorable for West Texas convection to reach the CWA Sunday night and upper level forcing may be sufficient for some home grown convection to bubble up over the area on Monday. Will keep PoPs in the 20 percent range due to concerns about the system being too far north of the region and an increasing cap as the cooler Gulf airmass in the lowest few thousand feet helps strengthen the inversion. TR.92 && .AVIATION... /Issued 1245 PM CDT Tue May 15 2018/ /18Z TAFs/ Concerns---Evening convection chances and wind shift. Convection that was near and east of KDAL this morning has since dissipated...leaving an area of subsidence in its wake. This should keep TSRA chances to a minimum through the rest of the afternoon...though a very isolated storm cannot be totally ruled out. An MCS has developed near a stationary front over western Oklahoma. Despite very little support from the highres guidance...large instability and high dewpoints out ahead of this convection should allow it to persist through the rest of the afternoon. These storms should make it at least to the Red River which would bring disruptions to the Bowie cornerpost by around 2100Z. If these storms persist well south of the Red River...they would begin affecting Metroplex TAF sites around 16/0100Z lasting through 0600Z. Given the lack of support from the highres guidance (despite seemingly favorable conditions for MCS maintenance)...confidence is low on the VCTS forecast this evening...so expect further refinements as the day progresses. Outflow winds from the MCS should turn prevailing winds out of the N...slowly veering through the day Wednesday with S flow likely returning by late Wednesday afternoon or early Wednesday evening. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 70 90 70 91 72 / 50 20 20 10 10 Waco 68 93 68 94 70 / 50 20 20 10 10 Paris 67 86 68 88 69 / 40 20 20 10 10 Denton 67 89 69 91 71 / 40 20 20 10 10 McKinney 67 88 69 90 70 / 50 20 20 10 10 Dallas 71 91 72 92 73 / 50 20 20 10 10 Terrell 68 90 68 91 70 / 50 20 20 10 10 Corsicana 68 91 68 91 70 / 40 20 20 10 10 Temple 68 94 69 93 70 / 30 20 20 10 10 Mineral Wells 66 90 67 92 68 / 40 20 30 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 37/92
Hazardous weather outlook, May 15, 4:22 AM CDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 422 AM CDT Tue May 15 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 422 AM CDT Tue May 15 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. A few strong storms will remain possible this morning as new development occurs along any outflow boundaries from a storm cluster moving across the Red River Valley and Oklahoma. The primary hazards from any storms this morning will be cloud-to-ground lightning strikes and small hail. Isolated to scattered storms will likely redevelop this afternoon across North Texas, and even parts of Central Texas, as residual storm outflow boundaries move gradually south and encounter a moist and unstable atmosphere from strong afternoon heating. Winds aloft however are expected to light, thus multi-cell storm clusters will be the main mode this afternoon. Though widespread severe weather doesn't appear likely, high instability will likely result in strong storms with gusty winds, small hail, frequent lighting, and brief heavy downpours. Instability will be higher northwest of a line from Comanche to Dallas to Sulphur Springs. These areas may see a threat of a severe storm or two containing damaging winds, large hail, and brief heavy rainfall that may produce minor street flooding or flooding of low-lying areas. More strong to severe storms will develop on the dryline across West Texas late today and this evening. These storms will mainly affect areas along and west of I-35 later this evening and during the overnight hours. Hail and strong downburst winds will remain a threat with the overnight activity across western areas of North and Central Texas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated strong storms will remain possible during the day Wednesday. Storm development will likely rely on the location of old storm outflow boundaries. Another complex of storms is expected to affect areas mainly west of I-35/35W Wednesday evening. Widespread severe is not expected. However, these storms may produce very gusty winds and small hail. After a dry period Thursday through Saturday, thunderstorm chances will return late this weekend into the early part of next week as a cold front moves near or into the region. At this time, confidence is low on the potential for severe weather. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested this afternoon and evening, then possibly along and west of I-35/35W overnight tonight.
In the hours before
Special weather statement, May 15, 2:19 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
219 PM CDT TUE MAY 15 2018
TXZ130>132-152015-
Hood TX-Erath TX-Somervell TX-
219 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SOMERVELL...EAST CENTRAL
ERATH AND SOUTHWESTERN HOOD COUNTIES UNTIL 315 PM CDT...
At 218 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Stephenville, moving east at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Dinosaur Valley State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to flooding of low water crossings. Do not drive your vehicle
through flooded roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Fort Worth.
&&
LAT...LON 3236 9808 3232 9778 3209 9786 3206 9792
3219 9815
TIME...MOT...LOC 1918Z 289DEG 9KT 3226 9803
BainSpecial weather statement, May 15, 2:44 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Fort Worth TX 244 PM CDT TUE MAY 15 2018 TXZ130-141-143-152030- Comanche TX-Erath TX-Hamilton TX- 244 PM CDT TUE MAY 15 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON... SOUTHEASTERN ERATH AND EAST CENTRAL COMANCHE COUNTIES UNTIL 330 PM CDT... At 244 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Hico, or 11 miles north of Hamilton, moving south at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hamilton and Hico. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3207 9803 3172 9784 3163 9820 3196 9829 TIME...MOT...LOC 1944Z 339DEG 15KT 3188 9813 Bain
Special weather statement, May 15, 3:12 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
312 PM CDT TUE MAY 15 2018
TXZ092-093-152130-
Grayson TX-Cooke TX-
312 PM CDT TUE MAY 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COOKE AND
NORTHWESTERN GRAYSON COUNTIES UNTIL 430 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Marietta, moving southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Whitesboro, Pottsboro, Collinsville, Callisburg, Eisenhower State
Park, southern Lake Texoma, Southmayd and Sadler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3387 9688 3387 9681 3382 9676 3384 9669
3392 9666 3389 9658 3385 9663 3382 9652
3352 9686 3372 9711 3383 9705 3383 9718
3390 9725 3390 9719 3384 9717 3384 9703
3389 9698 3395 9700 3396 9692
TIME...MOT...LOC 2011Z 309DEG 19KT 3393 9712
BainThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:56 AM CDT | Special Weather Statement | FWD | Montague | 34 min |
| May 15, 6:39 AM CDT | Special Weather Statement | FWD | Rockwall | 51 min |
| May 15, 2:19 PM CDT | Special Weather Statement | FWD | Somervell | 56 min |
| May 15, 2:44 PM CDT | Special Weather Statement | FWD | Hamilton | 46 min |
| May 15, 3:03 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton | 57 min |
| May 15, 3:12 PM CDT | Special Weather Statement | FWD | Grayson | 78 min |
| May 15, 3:32 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 73 min |
| May 15, 3:36 PM CDT | Special Weather Statement | FWD | Palo Pinto | 39 min |
| May 15, 3:52 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas | 53 min |
| May 15, 3:57 PM CDT | Areal Flood Advisory | FWD | Hamilton | 3 hr |
| May 15, 4:05 PM CDT | Special Weather Statement | FWD | Palo Pinto | 40 min |
| May 15, 4:20 PM CDT | Special Weather Statement | FWD | Fannin, Lamar | 55 min |
| May 15, 4:26 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 64 min |
| May 15, 4:57 PM CDT | Special Weather Statement | FWD | Jack | 48 min |
| May 15, 5:25 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 65 min |
| May 15, 5:29 PM CDT | Special Weather Statement | FWD | Delta, Hopkins, Lamar | 61 min |
| May 15, 5:33 PM CDT | Special Weather Statement | FWD | Lampasas | 27 min |
| May 15, 6:03 PM CDT | Special Weather Statement | FWD | Montague | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.